Texas, 2008Drought in Texas, July 8 to 31, 2008
July 8 to 31, 2008 · NWS FWD · 2 events in 2 counties and zones
Drought conditions worsened across north Texas, with some counties south of Waco considered to be in Extreme Drought. A few counties from the metroplex westward were also included in the Severe Drought category this month.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- $50,000
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Drought conditions worsened across north Texas, with some counties south of Waco considered to be in Extreme Drought. A few counties from the metroplex westward were also included in the Severe Drought category this month.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before the first event at Jul 7, 10:40 PM CST, 1 hour 20 minutes earlier.
Area forecast discussion, Jul 7, 10:40 PM CST, 1 hour 20 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE FORT WORTH TX
1140 PM CDT MON JUL 7 2008
.AVIATION...
1140 PM CDT
WITH SFC RIDGE TO THE SOUTH...WINDS WILL BE A LITTLE WEST OF SOUTH
FOR MUCH OF THE NEXT 24 HRS. HAVE ADJUSTED WIND DIRECTION...BUT
OTHERWISE NO SIGNIFICANT CHANGES. FEW CU REMAIN ABOVE 8KFT. CU WILL
BE SIMILAR ON TUESDAY...FORMING UNDER 5KFT LATE MORNING...RISING
ABOVE 7KFT BY LATE AFTERNOON. 25
&&
.UPDATE...
1015 PM CDT
ALL OF THE SHOWERS HAVE DISSIPATED OR MOVED OUT OF NORTH TEXAS AS OF
10 PM. A FEW OF THE SITES IN THE SOUTHWEST HAVE COOLED INTO THE
LOWER 70S FROM THE RAIN COOLED AIR...BUT THEY SHOULD NOT COOL MUCH
MORE.
WE WILL REMOVE THE ISOLATED SHOWER/THUNDERSTORM WORDING AND ADJUST
CLOUD COVER/HOURLY TEMPS/DEWPOINTS.
NO OTHER CHANGES NECESSARY.
.79...
&&
.UPDATE...
700 PM CDT
WILL SEND OUT A QUICK UPDATE TO KEEP ISOLATED SHOWERS/STORMS
MENTIONED IN THE CENTRAL AND NORTHWEST ZONES FOR THE NEXT COUPLE OF
HOURS.
NO OTHER CHANGES NECESSARY AT THIS TIME.
.79...
&&
.AVIATION...
627 PM CDT
CU ACROSS NORTH CENTRAL TEXAS NOW EXHIBITING SIGNIFICANT INHIBITION.
OUTFLOW FROM GDJ TO CPT MAY REACH METRO AIRPORTS...BUT DO NOT EXPECT
WINDS ABOVE 20 KTS...NOR ANY CONVECTIVE INITIATION.
FOR WACO...CURRENT STREAMS OF CONVECTION ARE ORIENTED IN SUCH A WAY
THAT THE AIRPORT MAY STAY FREE OF PRECIP THIS AFTERNOON/EVENING.
BELL COUNTY STORMS SHOULD MISS TO THE WEST...AND LIMESTONE
CONVECTION SHOULD MISS TO THE EAST. BEFORE DARK...STILL POTENTIAL
FOR TS WITHIN 10 NM. CB INVOF KACT MAY AFFECT TRAFFIC THE NEXT FEW
HOURS. 25
&&
.PREV DISCUSSION...
255 PM CDT
SCATTERED RETURNS ARE SHOWING UP NOW IN EASTERN AND SOUTHERN NORTH
TEXAS AND MOVING NORTH AROUND 15 MPH. HAVE INCLUDED A SLIGHT
CHANCE FOR THE SOUTHERN COUNTIES THIS AFTERNOON WITH ISOLATED
SHOWERS AND THUNDERSTORMS EVERYWHERE ELSE EXCEPT FOR THE
NORTHEAST. THIS DIURNAL ACTIVITY WILL ONLY AMOUNT TO A FEW
HUNDREDTHS OF AN INCH OF RAIN AND WILL DIE DOWN WITH THE LOSS OF
DAYTIME HEATING.
THE UPPER LEVEL PATTERN WILL REMAIN LARGELY UNCHANGED OVER THE
NEXT 7 DAYS. THE MAIN STORM TRACK WILL REMAIN OVER THE NORTHERN
PLAINS AND CANADA WITH RIDGING IN PLACE FROM THE CENTRAL AND
SOUTHERN PLAINS SOUTHWARD TOWARDS THE CARIBBEAN SEA. TWO DISTINCT
HIGH PRESSURE CENTERS WILL REMAIN INTACT FOR MOST OF THE
FORECAST...WITH NORTH TEXAS LOCATED IN THE WEAKNESS BETWEEN THE
TWO. THIS WEAKNESS ALONG WITH AMPLE MOISTURE WILL FACILITATE A
CHANCE FOR SHOWERS AND THUNDERSTORMS MAINLY OVER THE SOUTHERN
ZONES THE NEXT FEW DAYS. BY FRIDAY NORTH TEXAS IS MORE CENTRALLY
LOCATED WITHIN THE UPPER RIDGE AND RAIN CHANCES WILL LESSEN
ACCORDINGLY.
AT THE SURFACE...A COLD FRONT NOW STRETCHING FROM NEW MEXICO TO
NORTH DAKOTA WILL PUSH SOUTHWARD. THIS FEATURE IS EXPECTED TO
STALL IN CENTRAL OKLAHOMA TUESDAY AND WEDNESDAY. THE MODELS
GENERATE SEVERAL ROUNDS OF PRECIP DURING THIS TIME...BUT MOST OF
THE QPF APPEARS TO STAY NORTH OF THE RED RIVER. STILL THE
PROXIMITY OF THE FRONT ALONG WITH A COUPLE PASSING SHORTWAVES IS
ENOUGH TO INCLUDE LOW RAIN CHANCES FOR THE NORTHERN COUNTIES.
MAV GUIDANCE SEEMS TO BE UNDER DOING HIGH TEMPERATURES BY A COUPLE
DEGREES. FOR WEDNESDAY THROUGH SATURDAY...THE LOW LEVEL FLOW WILL
BE FROM THE SOUTHWEST WHICH SHOULD HELP MAXIMUM TEMPERATURES REACH
THE MID TO UPPER 90S. SH/13
&&
.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX 77 99 77 98 77 / 5 10 10 10 10
WACO, TX 76 95 74 97 75 / 10 20 10 20 10
PARIS, TX 73 93 73 93 72 / 5 0 10 10 20
DENTON, TX 73 96 74 96 74 / 5 10 10 10 20
MCKINNEY, TX 72 96 72 96 72 / 5 5 10 10 20
DALLAS, TX 78 96 78 97 78 / 5 10 10 10 10
TERRELL, TX 74 95 73 97 73 / 5 5 10 10 10
CORSICANA, TX 73 95 73 97 73 / 5 10 10 10 10
TEMPLE, TX 72 92 73 94 71 / 20 20 10 20 10
&&
.FWD WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
79/25
Hazardous weather outlook, Jul 7, 1:46 PM CST, 10 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
246 PM CDT MON JUL 7 2008
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-081100-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO-
FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE-
LEON-MILAM-ROBERTSON-
246 PM CDT MON JUL 7 2008
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
THERE IS A SLIGHT CHANCE OF THUNDERSTORMS MAINLY SOUTH OF A
BOWIE...TO ATHENS LINE THROUGH EARLY EVENING. OCCASIONAL CLOUD TO
GROUND LIGHTNING IS EXPECTED TO BE THE PRIMARY HAZARD WITH THESE
THUNDERSTORMS.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
THERE IS A SLIGHT CHANCE OF THUNDERSTORMS TUESDAY THROUGH
THURSDAY ACROSS SOUTHERN PORTIONS OF NORTH TEXAS. THERE IS ALSO A
SLIGHT CHANCE OF THUNDERSTORMS WEDNESDAY AND THURSDAY ALONG THE
RED RIVER. LIGHTNING WILL BE THE MAIN THREATS WITH THESE
THUNDERSTORMS. SEVERE WEATHER IS NOT EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
92
Drought, Lampasas
- When
- July 8, 12:00 AM CST to July 31, 11:59 PM CST
- Where
- Lampasas forecast zone
- Crop damage
- $25,000
- Reported by
- Other Federal Agency
- Coordinates
- 31.196, -98.241 (the zone’s center; the record gives no point)
The U.S. Drought Monitor added Lampasas County to the Severe Drought category (D2) near the beginning of the month. July was the third consecutive month with below normal precipitation. Corn, soybean, cotton, and sorghum production has been significantly impacted by this drought.
Drought, Coryell
- When
- July 8, 12:00 AM CST to July 31, 11:59 PM CST
- Where
- Coryell forecast zone
- Crop damage
- $25,000
- Reported by
- Other Federal Agency
- Coordinates
- 31.391, -97.799 (the zone’s center; the record gives no point)
The U.S. Drought Monitor added Coryell County to the Severe Drought category (D2) near the beginning of the month. July was the third consecutive month with below normal precipitation. Corn, soybean, cotton, and sorghum production has been significantly impacted by this drought.
- Drought
- A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flood and Hail in Georgia, July 8 to 9, 20081 death · 1 injured · $485,000 · 52 kt wind · 11 events
- Flash Flooding and Hail in Ohio, July 8, 2008$637,000 · 59 kt wind · 44 events
- Tornado and Damaging Winds in Illinois, July 8, 2008$394,000 · EF0 · 21 events
- Flash Flood and Damaging Wind in Arkansas, July 8 to 10, 2008$500,000 · 50 kt wind · 3 events
- Flash Flooding in New Mexico, July 8 to 10, 2008$415,000 · 5 events
- Hail and Damaging Winds in Ohio, July 8, 2008$113,000 · 52 kt wind · 26 events
- Hail and Damaging Winds in Pennsylvania, July 8, 2008$300,000 · 50 kt wind · 5 events
- Flood and Damaging Winds in Ohio, July 8, 2008$275,000 · 50 kt wind · 4 events
- Hail and Damaging Winds in Kentucky, July 8, 2008$85,000 · 61 kt wind · 20 events
- Hail and Damaging Winds in South Carolina, July 8, 2008$100,000 · 1 in hail · 13 events
- Lightning Strike in Texas, July 8, 2008$150,000 · 1 event
- Flooding in Iowa, July 8 to 10, 2008$100,000 · 6 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 129026, 129027.